MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. DYNABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ZIMMER SURGICAL, INC. DYNABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number R10005
Medical Device Problem Codes Fracture (1260); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation into the reported event has been initiated under (b)(4).Once the investigation has been completed, a follow up report will be submitted with the investigation results and any actions taken by the manufacturer.G2 country: australia.
 
Event or Problem Description
It was reported that towards the end of an arthroscopic shoulder procedure, the tip of the dynablator had broken off inside the patient.Surgeon looked inside the patient for piece(s) that separated from dynablator, staff inspected suction channel and line and could not locate it/them.There was no patient harm/injury reported.The medical professional indicated that an unanticipated surgical complication occurred.There was a surgical delay of 30 minutes, and the surgery was completed with another device.Due diligence is complete, no further information is available.
 
Additional Manufacturer Narrative
This complaint is recorded by zimmer biomet under (b)(4).Visual inspection of the device found the ceramic tip was heavily worn and discolored and the end of the tip was broken off.There was also heavy wear and scratching around the metal sheath.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no additional information regarding the event.

Brand Name
DYNABLATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key20295253
Report Number0001526350-2024-01124
Device Sequence Number17941947
Product Code HRX
UDI-Device Identifier00859273007052
UDI-Public(01)00859273007052(17)241129(10)F22L29-01
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K233493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Catalogue NumberR10005
Device Lot NumberF22L29-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BURR 5.0MMPN: R10021SN: (B)(6); EXOFLOWPN: R10017LN: F23H05-01; EXPRESSBRAIDPN: 110003463LN: 802940; UNICORTICAL FIXPN: 110017314LN: 66444560
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexFemale